Jump to content
Mental Health Forums

Archived

This topic is now archived and is closed to further replies.

Americanimport

Antipsychotics & Lithium

Recommended Posts

Americanimport

Well, so much for my supposed "happiness cocktail"..... when I left hospital almost 3 weeks ago, my Dr. had me on 5 different meds, which I have written about before...... to include Effexor, Mirtazapine and Lithium.... any benefit was shortlived and I started nosediving about 2 weeks ago... the side effects have gotten unbearable.... weight gain, dry mouth, insatiable thirst, tremors, and now night sweats.

I went to see my Psychiatrist yesterday and she made some drastic changes.... reduced the Effexor from 225 mg to 150 to hopefully help with the night sweats... totally eliminated the Mirtazapine, and the Ambien and Phenergan.... and decreased the Lithium from 600 mg to 300 mg with the intent of weaning me off it completely..... that's the good news....... the bad news is she added Seroquel to supposedly help me sleep.... It wasn't until after I left her office and read the drug information that I discovered that this is an antipsychotic medication normally used to treat Schizophrenia and Bipolar..... what in the hell is going on? Lithium is also for Bipolar..... I am beginning to think there is something they are not telling me..... The drug information also lists many severe side effects, some of which may not be reversible even after stopping the medication.... to hell with that... I am not going to subject myself to that just for the sake of sleep..... I guess I will just have to deal with being an insomniac.....

I am also going to give up the Lithium totally.... I didn't take my dosage last night so I haven't had it now in about 36 hours and I am still shaking... but stopping it can't possibly make me feel any worse than being on it did....

If anyone has any input on the Seroquel or stopping the Lithium, please let me know.....

Signed,

"Pharmacologically Frustrated"

Share this post


Link to post
Share on other sites
Tory

Hi,

Sorry your having a rough time. I dont take seroquel but i do take an anti psychotic. Anti psychotics can b beneficial for people with bpd. I been on mine for bout 4 months and it does seem to help. Its the only med i take and it seems to work.

Talk to your dr bout ur meds if u have problems and tell him bout lithuim.

Take care

Tory

Share this post


Link to post
Share on other sites
Betsy

i was on seroquel and i know lots of others that have been on it. i didnt like it because it made me eat constantly. just because it is an antipsychotic doesnt mean much. a lot of times bpd co-exists with other conditions and it could be used to treat that. for instance i have maj. depression with bpd traits and psychotic features. i get the psychotic features because of disassociation and hearing some non threatening voices. i dont think this makes me crazy (hehe maybe others do).

lithium i have never been on. it sounds like they are taking you off that. be very careful to follow their plan for getting you off... litium can be a very dangerous drug if not controlled and you could really mess yourself up if you dont do it properly. a least this is what i've read.

i am on 300 mg of effexor and it doesnt seem to bother me. it helped for quite a while but now doesnt seem so effective so i am going back for a med change.

good luck..

bets

Share this post


Link to post
Share on other sites
Angela

Hi - don't worry about the meds saying they are for schizophrenia and bi-polar, they are used for this but are also used to treat BPD symptoms too, so don't feel like they are not telling you something; they can also be used to treat severe depression.

I was on Seroquel (quetiapine) for about 9 months but it made me eat all the time and also made my thyroid low. I was absolutely knackered all the time, partly because of the thyroid problem it caused. When I came off it, my thyroid returned to normal.

Just to back up what Tory and Bets said, do follow advice on coming off your meds as if you don't, you can get very bad withdrawal symptoms.

Let us know how it goes,

Angela x x x

Share this post


Link to post
Share on other sites
deadwhisper

Hi

My current meds and the ones before these are anti psychotices. Risperidone and now chlorpromazine. They never told me that on prescribing them so was a little surprised when I read the leaflet to find out exactly what you did. I have since been told that my psych is using them for their tranquillising effect. I think they are often used in lower doses for that reason and also to help with anxiety, in the same way valium/diazepam are used but these are non addictive.

By the way. mirtazapine and effexor did nothing for me either.

Deadwhisper xxx

Share this post


Link to post
Share on other sites
ragdoll

i have been on all those drugs and lithium on its own has been the best. mirtazapine was good for anxiety mainly for me. efexor has sent me crazy

and please be careful with phenergan. it is very dangerous. for me seroquel did not do anything. right now all i am on is lithium and just started again zyprexa which is a drug i dont like. i worry about the weight gain so i stop eating.

but the lithium is a great drug when in theraputic range, when it goes toxic, well shit, it is a nightmare

good luck and keep me informed

Share this post


Link to post
Share on other sites
Jacinta

Hi Liz,

It's nice to see you back! I agree with all the above posters. Don't get caught up with what the packet says. I think your doctor is taking a creative approach to help you in the best way he/she can. With my own mental health, for the past 8 1/2 years I have been obsessing that there is something more than depression happening to me. And because the BPD is relatively new for you, it would be a confusing, frightening time. I'm sure that once you understand it, and discover what is the best treatment for you, you will feel a lot better....

Love, Jacinta :wub:

Share this post


Link to post
Share on other sites

×
×
  • Create New...